MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER
Model Number 1012280-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left main coronary artery common trunk.A 5x12mm trek balloon dilatation catheter (bdc) failed to deflate.The bdc was pulled, and a dissection was noted.The bdc broke [separated] and remained stuck on an unspecified guide wire.The patient then had a bypass surgery.There was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: it was reported that the procedure was performed to treat a lesion in the left main coronary artery common trunk.A 5x12mm trek balloon dilatation catheter (bdc) was advanced without resistance, and the balloon was inflated once to nominal pressure.However, the balloon completely failed to deflate, so the inflated balloon was being removed when it faced resistance during removal with an unspecified 014 guide wire.The bdc shaft separated into two pieces, and a dissection was noted.Unspecified devices were attempted to treat the dissection but failed, so the patient was sent to surgery to remove the separated portion and resolve the dissection.The patient then had bypass surgery and is doing fine now.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effect of dissection is listed in the trek rx and mini trek rx coronary dilatation catheter instructions for use as a known patient effect of coronary procedures.It is possible that an insufficient amount of time was allowed to deflate the balloon thus compromising the inflation/deflation lumen and the inner member resulting in the reported deflation problem and difficult to remove; however this cannot be confirmed.Manipulation of the device in attempts to remove resulted in the reported material separation.As reported, the patient was sent to surgery to remove the separated portion and resolve the dissection.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.However, the treatments appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10693116
Report Number2024168-2020-08668
Device Sequence Number3058508
Product Code LOX
UDI-Device Identifier08717648138775
UDI-Public08717648138775
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012280-12
Device Catalogue Number1012280-12
Device Lot Number91018G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;